Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Anaphylactic shock from Diclofenac!!!!!

sagehenssagehen Posts: 221
edited 06/11/2012 - 8:35 AM in Pain Medications
What next?? I spent Friday in the ER in anaphylactic shock due to Diclofenac....I had a mild reaction a couple of times in the last year(I didn't know it was the Diclofenac).Pretty scary....and now no NSAID medication for me.Which limits my pain control choices considerably.I tell ya...Anybody had this experience?(hope not) Have a good day all Sagehen


  • Wow, I'm so sorry to hear that!! I hope you're feeling better. I've never had that reaction to it, but I can't take it, as it causes bleeding for me, as most nsaids do. I hope that you are able to find a suitable substitute, so that you aren't in any more pain!!! Take care;
    APROUD CANADIANveteranButNOTa doctor, my thoughts are my own
  • The reaction I had to this med was gaining 2 lbs per day - for 10 days.

    My Dr told me to stop eating at McDonalds- I was so angry that I wrote him a letter detailing my diet for the last 2 `weeks - with my copied pain scale. Stopped this med on Friday night and spent the weekend wizzing the entire time.

    On Monday - I was back in - and had the nurse write my wieght on the front of my letter - initial it - and I left.

    Our next monthly meeting - Doc was a bit sheepish.

    Our bodies are all unique - so all of us have differing reactions to them. This for me is why I try to add only one at a time and watch for side effects.

    I hope your feeling better - having concluded what was upsetting your system! - David
  • Hi Sagehen,

    I am so glad that you are alright!!! Thank God as anaphylactic reactions are so serious and can often be life threatening. I have witnessed them with my son( to foods), and I know how truly scary they can be. I am sorry that you had to experience one, but I am so happy to hear that you are better. You should see an allergist to see if you must rule out all the meds in the NSAID family. I am on diclofenac as needed, and I was only told that it was an anti- inflammatory med. Please take all the necessary precautions like report this to your pharmacy, all your drs, & consider a medic alert bracelet. I wish you all the BEST !!!! You can PM me anytime if you have any questions about Benadryl or Epi-pens if they told you to carry them.


  • that is so scary. i didnt know diclofinac could cause the anaphylactic shock. so glad you got through the ordeal. i too take diclofinac so its given me a heads up...please feel better...pete
  • I understand how frightening this experience is and I'm glad the doctors took good care of you. What symptoms did you have? I had a severe allergic reaction to morphine right before my morphine pump implantation and I had hives, redness, swelling, and wheezing. Thank goodness I was right there in the hospital and in the good hands of the staff. Sometimes these things happen with no warning, or it doesn't seem significant to cause alarm. I'm so glad you're okay. Take care sweetie >:D<
  • That is scary indeed - glad you're okay now! I had a shot of dicofenac for a severe gout attack last year, and the nurse asked me to stick around for a while just in case I had a bad reaction to it. I was all right, but I've heard of others having severe reactions to NSAIDs (my mum did once - it's a frightening experience to say the least).
  • My symptoms were SUDDEN itching,rash,welts as well as passing out.The itching started between my fingers and by the time I got from my backyard into the house I was covered from my toes to my head with a red rash.The worst itching you can imagine.My arms and legs are covered with scratches.I became nauseous,dizzy...and as I tried to walk to the car I collapsed on the sidewalk.After my husband asked me what I wanted to do(as I'm lying sprawled on the cement) I managed to tell him to call 911,my blood pressure plunged. (he's a first responder...needless to say we are discussing his lack of empathy and concern for me))By the time the medics got here my blood pressure was hanging around 70/43 ...... one of the medics happened to be a guy my husband and I worked with years ago....so my concerned spouse says"Hey Rick,remember me,we used to work at ******** with you!" Unbelievable.
    I won't be able to take any NSAIDS,not even OTC.And I won't be taking aspirin either.I'll be getting an epipen and medalert bracelet.Limits my pain control options. But now I'm scared to take anything,so I've had a miserable drug free weekend.
    I did not know that you can take a medication and be just fine,then have a mild reaction(like I did)mild itching,several months ago and then the later when you take it the reaction escalates to full blown shock. In other words,there's no way of knowing! I don't know what has me more upset,the situation itself,or the total lack of feeling or concern from my husband. I suppose it's both.I've been bawling for 2 days. Need some sleep. So goodnite all. Sagehen
  • Hmmmmmm....I too have packed on 15 lbs in 2 weeks....that's when I started back on the Diclofenac.....I was a little confused by the weight gain,as I lost 33 lbs last spring and only gained back 3 lbs thruout the summer. I'll see if I lose it now.....thanks for the input! I was starting to think I had concieved immaculately....Goodnite ...Sagehen
  • I am sorry sagehen. Men can be so insensitive sometimes. Maybe he did not really mean to look so unconcerned? I guess that you know him so if you really think that he was not concerned for you than you should be upset. Maybe he did not realize the severity of it at the time? Maybe he was nervous and just did not express hinself well? I hope that things get better for you.
Sign In or Register to comment.